Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 24, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Nov 20, 2011, 4:03 AM CST for Kleberg County, Nueces County, Texas. It took effect at Nov 20, 2011, 10:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2011, 4:03 AM CST (10:03 UTC)
- In effect from
- Nov 20, 2011, 10:00 AM CST
- Expired
- Nov 20, 2011, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2375 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
707 WWUS74 KCRP 201003 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 403 AM CST SUN NOV 20 2011 ...WINDY CONDITIONS EXPECTED TO DEVELOP ACROSS SOUTHERN COASTAL BEND TODAY... .STRONG SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO DEVELOP BY LATE MORNING AND CONTINUE THROUGH LATE AFTERNOON. SUSTAINED VALUES OF 25 TO 35 MPH WITH FREQUENT GUSTS AROUND 40 MPH ARE FORECAST TO OCCUR. TXZ242-243-201800- /O.NEW.KCRP.WI.Y.0024.111120T1600Z-111120T2300Z/ KLEBERG-NUECES- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI 403 AM CST SUN NOV 20 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. * TIMING...STRONG SOUTHERLY WINDS DEVELOPING BY LATE MORNING AND CONTINUING THROUGH LATE AFTERNOON. * WINDS...SUSTAINED SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH FREQUENT GUSTS AROUND 40 MPH. * IMPACTS...DRIVING MAY BECOME DIFFICULT FOR MOTORISTS...ESPECIALLY THOSE OPERATING HIGH PROFILE VEHICLES. OBJECTS SUCH AS LAWN FURNITURE...GARBAGE CANS OR ANY OTHER LIGHT AND LOOSE OBJECTS CAN BE BLOWN AROUND BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. && $$ HART/79
1 follow-up statement
198 WWUS74 KCRP 202032 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 232 PM CST SUN NOV 20 2011 TXZ242-243-202300- /O.CON.KCRP.WI.Y.0024.000000T0000Z-111120T2300Z/ KLEBERG-NUECES- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI 232 PM CST SUN NOV 20 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...STRONG SOUTHERLY WINDS THROUGH LATE AFTERNOON. * WINDS...SUSTAINED SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH FREQUENT GUSTS NEAR 40 MPH. * IMPACTS...DRIVING MAY BECOME DIFFICULT FOR MOTORISTS... ESPECIALLY THOSE OPERATING HIGH PROFILE VEHICLES. OBJECTS SUCH AS LAWN FURNITURE...GARBAGE CANS OR ANY OTHER LIGHT AND LOOSE OBJECTS CAN BE BLOWN AROUND BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. && $$ TE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Nov 19, 11:27 PM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Nov 19, 11:27 PM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1127 PM CST SAT NOV 19 2011
.DISCUSSION...UPDATED FOR 06Z AVIATION.
&&
.AVIATION...EXPECT MVFR CONDITIONS ACROSS THE COASTAL BEND THROUGH
THE OVERNIGHT WITH CIGS RANGING FROM 1200 TO 1800 FEET. LOW LEVEL JET
OF 35 TO 40 KNOTS WILL CONTINUE BUT THE CRITERIA FOR LOW LEVEL
WIND SHEAR SHOULD NOT BE MET AS WINDS WILL GRADUALLY INCREASE WITH
HEIGHT. MVFR CIGS MAY PERSIST INTO THE LATE MORNING FOR VCT WHERE
RICHER MOISTURE MAY LINGER. OTHERWISE VFR CONDITIONS WITH GUSTY
WINDS SHOULD PREVAIL FOR SUNDAY.
&&
.PREV DISCUSSION... /ISSUED 325 PM CST SAT NOV 19 2011/
SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...A WARMING TREND WILL
CONTINUE THROUGH THE REMAINDER OF THE WEEKEND AS SLY WINDS CONT TO
ADVECT MOISTURE/WARM AIR INTO S TX. THIS AFTERNOONS BREEZY/WINDY
CONDITIONS SHOULD QUICKLY DIMINISH BY SUNSET AS THE AIRMASS
DECOUPLES. THEREFORE WILL LIKELY LET THE WIND ADVISORY EXPIRE AT 4
PM ALTHOUGH IT MAY BRIEFLY STILL BE BORDERLINE. THE LLJ IS PROGD TO
STRENGTHEN OVERNIGHT TO AROUND 35KTS. THIS WILL AID IN A STRATUS
DECK DVLPG/SPREADING ACROSS S TX WHICH IN TURN WILL KEEP MN TEMPS
UNSEASONABLY WARM. CONDITIONS ARE EXPECTED TO BE SIMILAR ON SUNDAY
AS TODAY ALTHOUGH THE MX TEMPS WILL BE A DEGREE OR TWO WARMER AND
WINDS ARE EXPECTED TO BE A COUPLE OF KNOTS LIGHTER BUT REMAINING
BREEZY/WINDY. THE SLIGHTLY LIGHTER WINDS WILL BE DUE TO THE SFC LOW
ACROSS THE TX PANHANDLE LIFTING NE ON SUNDAY AND ALTHOUGH LOW
PRESSURE WILL REMAIN ACROSS W TX/MEX...THE OVERALL GRADIENT SHOULD
BE A JUST A TAD MORE RELAXED. THUS...AM EXPECTING THE WINDS TO
REMAIN BELOW WIND ADVISORY LEVELS. AS FOR PRECIP...WENT WITH ONLY
5-10 POPS THROUGH THE SHORT TERM. SUFFICIENT LOW LEVEL MOISTURE WILL
BE IN PLACE FOR ISOLD -SHRA'S HOWEVER THE CAPPING INVERSION WILL
HINDER ANY SIGNIFICANT DVLPMNT. PLUS THERE IS LITTLE IN THE WAY OF
ANY SUPPORT OTHER THAN SPEED CONVERGENCE ALONG THE COAST. ANY
-SHRA'S THAT DO DVLP SHOULD BE SHORT LIVED WITH ONLY TRACE AMOUNTS
OF RAINFALL...AND MAINLY ACROSS THE NE CWA. FARTHER S AND W THE CIN
VALUES/CAPPING INVERSION ARE PROGD TO BE MUCH HIGHER.
MARINE...MOD TO STRONG ONSHORE FLOW WILL CONTINUE TONIGHT THROUGH
SAT NIGHT. THE SMALL CRAFT ADVISORY FOR THE SRN BAYS AND NEARSHORE
WATERS WILL LIKELY BE ALLOWED TO EXPIRE AT 6 PM AS SPEEDS DROP BELOW
ADVISORY CRITERIA. HOWEVER THE LLJ WILL BE STRENGTHENING AND GIVEN A
SLIGHTLY MORE UNSTABLE/STEEPER LAPSE RATES ACROSS THE OFFSHORE
WATERS...AM EXPECTING WINDS TO BE AROUND 20 KNOTS...SCA...FROM 20-60
NM OFFSHORE UNTIL EARLY SUNDAY MORNING.
LONG TERM (MONDAY THROUGH SATURDAY)...THE MAIN FORECAST CHALLENGE
THIS PERIOD IS THE TIMING OF THE FRONTAL SYSTEM ON TUESDAY AND THE
NEXT FRONTAL SYSTEM TOWARD THE END OF THE FORECAST PERIOD AS A
PROGRESSIVE ZONAL FLOW PERSISTS OVER THE CONUS. THE 12Z RUNS ARE
FASTER WITH THE TIMING OF BOTH SYSTEMS WHEN COMPARED TO THE RUNS
THE PAST FEW DAYS. THE INITIAL SYSTEM IS PROGGED TO ENTER WEST
TEXAS MONDAY...SWEEPING THROUGH OUR FORECAST AREA DURING THE DAY ON
TUE. THERE WILL BE ADEQUATE MOISTURE (PWATS 1.75") AND INSTABILITY
(1000-1500 CAPES) PRESENT WHEN THE FRONT MOVES THROUGH AND MODEL
SOUNDINGS SHOW THE CAP WEAKENING. HOWEVER SFC FORCING AND MID LVL
DYNAMICS ARE WEAK...THUS WILL MAINTAIN 20-30% POPS...ENDING OVER
LAND BY EARLY EVENING. MODERATE CAA WILL RESULT IN BORDERLINE SCA'S
FOR THE GULF WATERS TUE NIGHT ENDING BY LATE WED AM AS SFC RIDGE
SETTLES QUICKLY INTO SOUTH TX. LOTS OF UNCERTAINTY WITH THE NEXT
STORM SYSTEM TOWARD THE END OF THE WEEK. TRENDED WITH THE FASTER
GFS/CANADIAN BRINGING RETURN FLOW BACK ON THANKSGIVING DAY AND A CHC
OF POPS FRI-FRI NGT AS THE FRONT/MID LVL TROUGH MOVES THROUGH.
HOWEVER CONFIDENCE IS LOW...DUE TO THE LARGE SPREAD IN GUIDANCE.
GENERALLY TRENDED TEMPS SLIGHTLY WARMER THROUGH THE FORECAST PERIOD
DUE TO THE FASTER TIMING OF SYSTEMS THIS WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 73 87 73 86 72 / 10 10 10 10 10
VICTORIA 70 84 70 84 71 / 10 10 10 20 30
LAREDO 71 93 71 91 73 / 10 10 10 10 10
ALICE 71 92 71 91 71 / 10 10 10 20 10
ROCKPORT 73 82 73 82 72 / 10 10 10 10 20
COTULLA 68 89 68 88 70 / 10 10 10 20 20
KINGSVILLE 71 88 71 90 72 / 10 10 10 20 10
NAVY CORPUS 73 83 73 84 74 / 10 10 10 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 AM CST SUNDAY FOR THE FOLLOWING
ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
&&
MLG/77...AVIATIONHazardous weather outlook, Nov 19, 3:04 PM CST, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 304 PM CST SAT NOV 19 2011 TXZ229>234-239>247-202115- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 304 PM CST SAT NOV 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-202115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 304 PM CST SAT NOV 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE SOUTHERN BAYS AND NEARSHORE WATERS UNTIL 6 PM AND ACROSS THE OFFSHORE WATERS UNTIL 3 AM. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR THE BAYS AND WATERWAYS BAFFIN BAY TO PORT ARANSAS SUNDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 3:11 AM CST | Small Craft Advisory for Winds | CRP | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.